Alert archive / Arizona / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 51, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 12, 1998, 2:36 PM MST for Mohave County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1998, 2:36 PM MST (21:36 UTC)
- Expired
- Sep 12, 1998, 3:40 PM MST
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 122138 RRA SVRLAS AZC015-122240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PDT (236 PM MST) SAT SEP 12 1998 * SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA * UNTIL 340 PM MST (340 PM PDT) * SOME LOCATIONS AFFECTED PIPE SPRING NATIONAL MONUMENT KAIBAB * AT 230 PM RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF PIPE SPRING NATIONAL MONUMENT. MOVEMENT WAS TO THE EAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. MATUSIEWICZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:27 PM MST, 9 minutes earlier.
Area forecast discussion, Sep 12, 2:27 PM MST, 9 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT SAT SEP 12 1998 SYNOPSIS...AN AREA OF LOW PRESSURE OVER NORTHERN NEVADA AND UTAH WILL MOVE RAPIDLY EAST INTO THE CENTRAL PLAINS OVERNIGHT. THIS WILL ALLOW A DRIER...WARMER AND MORE STABLE AIR MASS TO OVERSPREAD THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON SUNDAY. DISCUSSION...WATER VAPOR LOOP SHOWED AN UPPER LOW OVER NORTHERN UTAH MOVING RAPIDLY EAST THIS EVENING. WHILE LOW LEVELS REMAINED QUITE MOIST ACROSS CENTRAL AND EASTERN PORTIONS OF THE CWA...FAVORABLE JET DYNAMICS WHICH HELPED TO INITIATE CONVECTION ACROSS FAR NORTHEAST MOHAVE COUNTY THIS AFTERNOON WERE MOVING EAST WITH THE UPPER LOW. 00Z NGM...WHICH DID A BETTER JOB AT INITIALIZING LOW LEVEL MOISTURE...BUILDS AN UPPER HIGH ACROSS NEVADA THROUGH MONDAY. THIS WILL ALLOW A DRIER...WARMER AND MORE STABLE AIR MASS TO BUILD OVER THE AREA. CURRENT FORECAST DOES A GOOD JOB OF REFLECTING THESE TRENDS. OTHER THAN REMOVING MENTION OF FIRST PERIOD EVENING THUNDERSTORMS ACROSS ARIZONA ZONE 1...NO UPDATES ARE NECESSARY. LAS 0000. MATUSIEWICZ
In the hours before
Special weather statement, Sep 12, 9:50 AM MST, 4 hours 46 minutes before
NVZ016-130000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT SAT SEP 12 1998 ...WASHES CONTINUE TO RUN HIGH IN OVERTON AND LOGANDALE AREA... THE HEAVY RAINS OF THE PAST FEW DAYS HAVE CAUSED WASHES IN THE LOGANDALE AND OVERTON AREA TO REACH OR EXCEED THE BANKS IN SOME CASES. THE LOGANDALE FIRE DEPARTMENT REPORTS THAT THE FLOW HAS RECEDED THIS MORNING. FURTHER HIGH FLOWS CAN BE EXPECTED AS HEAVY RAINS WHICH FELL IN LINCOLN COUNTY FLOW DOWN THE MEADOW VALLEY WASH TODAY. RESIDENTS IN THE LOGANDALE...OVERTON AND MOAPA AREAS OR PERSONS TRAVELING TO THAT AREA SHOULD BE AWARE OF RESIDUAL RUNNING WATER. KOSIER
Special weather statement, Sep 12, 9:50 AM MST, 4 hours 46 minutes before
NVZ016-130000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT SAT SEP 12 1998 ...WASHES CONTINUE TO RUN HIGH IN OVERTON AND LOGANDALE AREA... THE HEAVY RAINS OF THE PAST FEW DAYS HAVE CAUSED WASHES IN THE LOGANDALE AND OVERTON AREA TO REACH OR EXCEED THE BANKS IN SOME CASES. THE LOGANDALE FIRE DEPARTMENT REPORTS THAT THE FLOW HAS RECEDED THIS MORNING. FURTHER HIGH FLOWS CAN BE EXPECTED AS HEAVY RAINS WHICH FELL IN LINCOLN COUNTY FLOW DOWN THE MEADOW VALLEY WASH TODAY. RESIDENTS IN THE LOGANDALE...OVERTON AND MOAPA AREAS OR PERSONS TRAVELING TO THAT AREA SHOULD BE AWARE OF RESIDUAL RUNNING WATER. KOSIER
Nearby
Severe Thunderstorm Warnings in Arizona, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.